Comptes Rendus
The two-dimensional problem of steady waves on water of finite depth: regimes without waves of small amplitude
Comptes Rendus. Mécanique, Volume 333 (2005) no. 10, pp. 733-738.

The two-dimensional problem of steady waves on water of finite depth is considered without assumptions about periodicity and symmetry of waves. A new form of Bernoulli's equation is derived, and it involves a new bifurcation parameter which is the product of the Froude number μ and the rate of flow ω. The main result obtained from this equation is the absence of waves, having sufficiently small amplitude, provided |μω|>1.

Nous étudions le problème bidimensionnel d'ondes stationnaires sur la surface des eaux de profondeur finie sans hypothèse préalable concernant leur symétrie ou périodicité. Une nouvelle forme d'équations de Bernoulli est dérivée avec l'introduction d'un nouveau paramètre de bifurcation qui est le produit du nombre de Froude μ et le débit fluide ω. Il résulte de cette équation que les ondes de petite amplitude n'existent pas pour |μω|>1.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crme.2005.09.001
Keywords: Fluid mechanics, Steady water waves, Bernoulli's equation, Small amplitude, Froude number, Rate of flow
Mot clés : Mécanique des fluides, Ondes de surface stationnaires, Équation de Bernoulli, Petite amplitude, Nombre de Froude, Débit fluide

Vladimir Kozlov 1; Nikolay Kuznetsov 2

1 Department of Mathematics, Linköping University, 581 83 Linköping, Sweden
2 Laboratory for Mathematical Modelling of Wave Phenomena, Institute for Problems in Mechanical Engineering, Russian Academy of Sciences, V.O., Bol'shoy pr. 61, St. Petersburg 199178, Russia
@article{CRMECA_2005__333_10_733_0,
     author = {Vladimir Kozlov and Nikolay Kuznetsov},
     title = {The two-dimensional problem of steady waves on water of finite depth: regimes without waves of small amplitude},
     journal = {Comptes Rendus. M\'ecanique},
     pages = {733--738},
     publisher = {Elsevier},
     volume = {333},
     number = {10},
     year = {2005},
     doi = {10.1016/j.crme.2005.09.001},
     language = {en},
}
TY  - JOUR
AU  - Vladimir Kozlov
AU  - Nikolay Kuznetsov
TI  - The two-dimensional problem of steady waves on water of finite depth: regimes without waves of small amplitude
JO  - Comptes Rendus. Mécanique
PY  - 2005
SP  - 733
EP  - 738
VL  - 333
IS  - 10
PB  - Elsevier
DO  - 10.1016/j.crme.2005.09.001
LA  - en
ID  - CRMECA_2005__333_10_733_0
ER  - 
%0 Journal Article
%A Vladimir Kozlov
%A Nikolay Kuznetsov
%T The two-dimensional problem of steady waves on water of finite depth: regimes without waves of small amplitude
%J Comptes Rendus. Mécanique
%D 2005
%P 733-738
%V 333
%N 10
%I Elsevier
%R 10.1016/j.crme.2005.09.001
%G en
%F CRMECA_2005__333_10_733_0
Vladimir Kozlov; Nikolay Kuznetsov. The two-dimensional problem of steady waves on water of finite depth: regimes without waves of small amplitude. Comptes Rendus. Mécanique, Volume 333 (2005) no. 10, pp. 733-738. doi : 10.1016/j.crme.2005.09.001. https://comptes-rendus.academie-sciences.fr/mecanique/articles/10.1016/j.crme.2005.09.001/

[1] J.F. Toland; J.F. Toland Stokes waves, Topol. Methods Nonlinear Anal., Volume 7 (1996), pp. 1-48 (Erratum)

[2] E. Zeidler Nonlinear Functional Analysis and its Applications, IV, Springer-Verlag, Berlin/New York, 1987

[3] C. Baesens; R.S. MacKay Uniformly travelling water waves from a dynamical systems viewpoint: some insights into bifurcations from Stokes' family, J. Fluid Mech., Volume 241 (1992), pp. 333-347

[4] B. Buffoni; E.N. Dancer; J.F. Toland The regularity and local bifurcation of steady periodic waves, Arch. Ration. Mech. Anal., Volume 152 (2000), pp. 207-240

[5] B. Buffoni; E.N. Dancer; J.F. Toland The sub-harmonic bifurcation of Stokes waves, Arch. Ration. Mech. Anal., Volume 152 (2000), pp. 241-271

[6] H. Okamoto; M. Shōji The Mathematical Theory of Permanent Progressive Water-Waves, World Scientific, Singapore, 2001

[7] W. Craig; D.P. Nicholls Travelling gravity water waves in two and three dimensions, European J. Mech. B/Fluids, Volume 21 (2002), pp. 615-641

[8] B. Chen; P.G. Saffman Numerical evidence for the existence of new types of gravity waves of permanent form on deep water, Stud. Appl. Math., Volume 62 (1980), pp. 1-21

Cited by Sources:

Comments - Policy